MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. C-SECTION TRACEPACK; DISPOSABLE SURGICAL INSTRUMENT KIT

DEROYAL INDUSTRIES, INC. C-SECTION TRACEPACK; DISPOSABLE SURGICAL INSTRUMENT KIT
Model Number 89-9338
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Arcing (2583)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: an internal complaint ((b)(4)) was received for a convenience kit (finished good 89-9338, lot 47970039) that contained a cautery pencil that malfunctioned during use.The pencil reportedly had an electrical arc.Samples were returned for evaluation and forwarded to the component supplier for review.The complaint investigator reviewed the work order for possible discrepancies that may have contributed to the reported issue.No discrepancies were identified.The bill of materials for the finished good kit was reviewed and the affected component was identified as a hand control pencil with a coated blade (raw material (b)(4)).This pencil is supplied to deroyal by (b)(4).The 2016-2018 supplier corrective action request (scar) and supplier notification letter logs were reviewed for similar complaints.Similar non-conformances were found and a scar was issued to (b)(4).As of the date of this report, a response has not been received.The investigation is ongoing at this time.When new and critical information is received, this report will be updated.
 
Event or Problem Description
A convenience kit contained a cautery pencil that malfunctioned during use and reportedly had an electrical arc.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Root cause: the affected pencil is supplied to deroyal by covidien.Therefore, a supplier corrective action request (scar) was issued to covidien as well as one sample for evaluation.According to covidien, the returned product met specification.Visual inspection found no defects.The customer reported arcing and sparking, but the reported condition could not be confirmed.Covidien's investigation found no evidence of excessive heating in the returned sample.The returned device was plugged into a generator and activated with satisfactory results.No abnormal sparking occurred.Corrective action: in its scar response, covidien stated that because its investigation did not confirm the complaint, no corrective actions were taken.Investigation summary an internal complaint (call 45896) was received for a convenience kit (finished good 89-9338, lot 47970039) that contained a cautery pencil that malfunctioned during use.The pencil reportedly had an electrical arc.Samples were returned for evaluation and forwarded to the component supplier for review.The complaint investigator reviewed the work order for possible discrepancies that may have contributed to the reported issue.No discrepancies were identified.The bill of materials for the finished good kit was reviewed and the affected component was identified as a hand control pencil with a coated blade (raw material 5-18677).This pencil is supplied to deroyal by covidien.The 2016-2018 supplier corrective action request (scar) and supplier notification letter logs were reviewed for similar complaints.Similar non-conformances were found and a scar was issued to covidien.A response was received 2/15/2019 and accepted by deroyal personnel.In its response, covidien stated the sample passed visual and functional inspection.The investigation is complete at this time.If new and critical information is received, this report will be updated.

Brand Name
C-SECTION TRACEPACK
Common Device Name
DISPOSABLE SURGICAL INSTRUMENT KIT
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
1501 east central avenue
lafollette TN 37766
MDR Report Key8239717
Report Number3005011024-2018-00017
Device Sequence Number2154900
Product Code KDD
UDI-Device Identifier00749756927864
UDI-Public00749756927864
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number89-9338
Device Lot Number47970039
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2018
Initial Date Received by Manufacturer 12/12/2018
Supplement Date Received by Manufacturer12/12/2018
Initial Report FDA Received Date01/11/2019
Supplement Report FDA Received Date02/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1